Global regularity for the Maxwell-Klein-Gordon equation with small critical Sobolev norm in high dimensions

Igor Rodnianski, Terence Tao

Research output: Contribution to journalArticle

28 Scopus citations

Abstract

We show that in dimensions n ≥ 6 one has global regularity for the Maxwell-Klein-Gordon equations in the Coulomb gauge provided that the critical Sobolev norm Ḣn/2-1 × Ḣn/2-2 of the initial data is sufficiently small. These results are analogous to those recently obtained for the high-dimensional wave map equation [17, 7, 14, 12] but unlike the wave map equation, the Coulomb gauge non-linearity cannot be iterated away directly. We shall use a different approach, proving Strichartz estimates for the covariant wave equation. This in turn will be achieved by use of Littlewood-Paley multipliers, and a global parametrix for the covariant wave equation constructed using a truncated, microlocalized Cronstrom gauge.

Original languageEnglish (US)
Pages (from-to)377-426
Number of pages50
JournalCommunications In Mathematical Physics
Volume251
Issue number2
DOIs
StatePublished - Nov 1 2004

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Global regularity for the Maxwell-Klein-Gordon equation with small critical Sobolev norm in high dimensions'. Together they form a unique fingerprint.

  • Cite this